Have any of you who are bipolar and withdrawing from Effexor had symptoms such as repetitive intrusive thoughts? These thoughts do not reflect my reality nor my views. They are in fact the opposite of the views I have. For instance, I experience a repeated "word thought." The word is one which disgusts me and one which I never use in reality. It is like calling people names in my head, names which don't even reflect how I'm feeling. These are derogative words which really trouble me, and fighting the idea that I am a sick person, a disgusting person, because of these intrusive thoughts really wears me down.
I have been taking Effexor for 15 straight years now. I was taking 450mg daily during most of those years and beginning my second week of zero Effexor. I came down slowly: 37.5mg weekly and have luckily had very few withdrawal symptoms. I have had none of the headaches, nausea, or brain zaps described by my friends. I did have 2 panic attacks which woke me during the night, but which I consider a small price to pay. I have always had some severe irritability and crying spells which have led to me considering suicide. However, I feel better than I have felt in many years. They finally diagnosed me as bipolar, after many years of treating me for unipolar despression. No wonder so many of my symptoms never completely dissipated! It is not recommended that I take any antidepressants anymore--finally. I take Lamictal 400 mg daily, and my doctor wants to add lithium to stabilize my mood more. Though Effexor once helped me many years ago (probably only because it was combined with lithium), it destroyed so much of my life it isn't funny. It caused me to have such delayed and labored orgasms that my marriage was falling apart. I was constipated for 15 years and could barely keep my job because I was always rotating between constipation and diarrhea because I had to take laxatives. In the past 2 years, Effexor nearly ruined my life. It threw me into a mixed state (simultaneous mania and depression)! It was the worst mixed state I have ever experienced. My doctor says Effexor was responsible,but how do I begin to make amends to the main person I hurt during this episode? I am, however, happy to report that I have on average 4 bowel movements daily, probably because I am emptying 15 years of clogged bowels. I no longer crave sweets, whereas I gorged myself on them for years. I am losing weight, and my sex life with my husband is awesome. I am my old, 2 minute self! The Lamictal is not causing me any noticeable side effects. However, I am still afraid. I am afraid of adding lithium because of the side effects. I don't want to be a fat pig again, and if it messes up my sex life, I fear I will kill myself. I am so tired of it all! Like so many of you, I do every possible thing I can to get myself well. Everything. I do not complicate my illness with a drop of drugs or alcohol. I dig into therapy and have learned every damned way on earth of coping with this illness. At this point, what also scares me is the fact that this last episode involved hurting another human being so much. He was pleading with me to stop hurting him, asking me why I was trying to destroy him. I thought I loved him and was just heartbroken (not my husband, which is totally out of character for me to begin with). I just want a remission, a stable period without the dire side effects of treatment which always make us want to discontinue medicine. My doctor and I did the right thing by getting rid of Effexor. I hear you guys saying it is an evil drug, and for anyone who is bipolar, it truly is a life-wrecker. God Bless everyone who suffers from this drug. Thanks for listening to me. This is my first time sharing on an online forum.View Thread